Thunderstorm Wind, Hancock
- When
- June 2, 7:20 AM CST
- Where
- Hancock County, Pearlington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.250, -89.617
Trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 2, 6:50 AM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 750 AM CDT WED JUN 02 2004 UPDATED FOR SEVERE THUNDERSTORM WATCH EXPIRATION .DISCUSSION UPDATED... SQUALL LINE MOVING EAST THROUGH AREA THIS AM. SEVERE THUNDERSTORM WATCH WILL BE ALLOWED TRO EXPIRE AT 8 AM. WILL UPDATE ZONES TO DROP WATCH FROM REMAINDER OF PARISHES/COUNTIES AND LOWER POPS. && PRELIMINARY POINT NUMBERS... MCB 78 70 87 67 / 70 20 50 20 BTR 85 72 88 70 / 70 20 50 20 MSY 89 76 89 75 / 60 30 40 20 GPT 87 74 87 73 / 60 30 40 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 430 AM CDT WED JUN 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 430 AM CDT WED JUN 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHWEST MISSISSIPPI COUNTIES AND FOR THE AREA EAST OF ST LANDRY AND NORTH OF LAKE PONTCHARTRAIN TO INCLUDE PEARL RIVER AND HANCOCK COUNTIES UNTIL 800 AM THIS MORNING. A STRONG LINE OF THUNDERSTORMS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE IS MOVING EAST ACROSS CENTRAL LOUISIANA. THESE STORMS HAVE PRODUCED DAMAGING WINDS OF 60 TO 80 MPH OVER WEST AND NORTHWEST LOUISIANA EARLIER THIS MORNING. EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS AGAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE EACH DAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SHOWERS AND THUNDERSTORMS WILL BE LESS ACTIVE OF FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 544 AM CDT WED JUN 2 2004 LAZ036>038-046>050-MSZ069-070-021200- AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON- PIKE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE- 545 AM CDT WED JUN 2 2004 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA... AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS EXTREME SOUTHERN MISSISSIPPI AND SOUTHEAST LOUSIANA. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND PEA SIZED HAIL OVER NORTHERN AND WESTERN LOUISIANA. VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...STRONG GUSTY WINDS TO 45 MPH...CONTINUOUS LIGHTNING AND SMALL HAIL CAN BE EXPECTED WITH THIS LINE OF THUNDERSTORMS THROUGH THE EARLY MORNING HOURS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT. 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 AM CDT WED JUN 2 2004 LAZ038>040-058>068-MSZ071-077-080-021300- HANCOCK-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER TERREBONNE-ORLEANS- PEARL RIVER-ST CHARLES-ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON- 700 AM CDT WED JUN 2 2004 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA... AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS EXTREME SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST LOUSIANA. WINDS OF 35 TO 40 MPH HAVE BEEN REPORTED FROM BATON ROUGE AND MCCOMB. VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...STRONG GUSTY WINDS TO 45 MPH...CONTINUOUS LIGHTNING AND SMALL HAIL CAN BE EXPECTED WITH THIS LINE OF THUNDERSTORMS THROUGH 800 AM. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM FOR PORTIONS OF OF THESE AREAS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT. 17
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407290.